Arkansas, 2016Damaging Wind in Arkansas, July 6, 2016
July 6, 2016 · NWS MEG · 1 event in 1 county or zone
An upper level disturbance tracked across the northern Midsouth counties during the early and mid afternoon hours of July 6th. A few storms were capable of damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance tracked across the northern Midsouth counties during the early and mid afternoon hours of July 6th. A few storms were capable of damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 6, 6:05 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 6, 6:05 AM CST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
705 AM CDT WED JUL 6 2016
.UPDATE...
Updated Aviation Discussion.
&&
.DISCUSSION... /issued 331 AM CDT WED JUL 6 2016/
A very muggy night across the Midsouth with temperatures ranging
from the mid 70s to low 80s. Dewpoints were high...ranging from
the low 70s in the east to near 80F along the Mississippi river.
Winds were from the south at generally 5 to 10 mph.
For today and tomorrow...first...a heat advisory is in effect for
a good portion of the Midsouth from late this morning through
early this evening. Second...models show next shortwave in the
plains to move east southeast across the northern Midsouth
counties this afternoon...bringing the threat for a few strong or
severe storms. CAPE values by 18z will exceed 3500 j/kg with
lapse rates near -7C. Damaging winds and localized flashflooding
are the main threats. The upper ridge is also building over our
area today...so better storm organization/SPC Slight Risk thinking
is just to our north...but it bears watching by the daycrew. The
heat advisory may have to be extended into tomorrow...as well as
an southwest Delta counties getting upgraded to an Excessive Heat
Warning. Storm chances appear minimal as a significant cap will
accompany the building ridge at 850mb.
Friday through Monday...models indicate an approaching cold front
late Friday. It's projected to stall in the lower Ohio valley
through the weekend while the upper level ridge amplifies over the
plains. Weak capping and weak convergence will allow for diurnal
convection over the area. Storms combined with a bit more cloud
cover should keep temperatures running in the upper 80s to low
90s...cooling heat indices to below 105F. A few strong or severe
pulse storm can't be ruled out...especially in the north and east.
Extended period...the GFS and ECMWF are in good agreement that a
deeper 500mb trough will slide across the Northern/Central
Rockies late Monday through Wednesday. This will in turn push the
upper ridge axis over the Mid Mississippi valley and Great Lakes.
Temperatures should return to the mid 90s for most...along with
decreased rain chances.
JAB
&&
.AVIATION...
12Z TAFS
Mainly VFR conditions are expected today and tonight. Scattered CB
clouds will develop today and a few thunderstorms are possible,
especially in the north. Gusty SW winds 10-20kts will occur today
with less than 10kts tonight.
SWC
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Benton MS-Coahoma-DeSoto-Lafayette-Marshall-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
TN...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Crockett-Dyer-Fayette-Gibson-Hardeman-Haywood-Lake-
Lauderdale-Madison-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 6, 7:50 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT WED JUL 6 2016
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
850 AM CDT WED JUL 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT ACROSS A LARGE PORTION OF THE
MIDSOUTH TODAY.
STRONG OR SEVERE THUNDERSTORMS WITH DAMAGING WIND ARE POSSIBLE NORTH
OF A FORREST CITY ARKANSAS TO MEMPHIS TO PICKWICK LAKE LINE.
DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT INDICES ABOVE 105F WILL BE POSSIBLE THURSDAY AND FRIDAY
ACROSS PORTIONS OF THE MIDSOUTH.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
JAB/JEB
In the hours before
Special weather statement, Jul 6, 10:15 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 AM CDT WED JUL 6 2016
ARZ008-061700-
RANDOLPH AR-
1115 AM CDT WED JUL 6 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
NORTHERN RANDOLPH COUNTY IN ARKANSAS...
AT 1114 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DALTON...OR 17
MILES EAST OF MAMMOTH SPRING...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3648 9137 3650 9132 3650 9079 3645 9077
3644 9078 3644 9077 3643 9078 3641 9076
3633 9127 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1614Z 251DEG 30KT 3642 9125Thunderstorm Wind, Randolph
- When
- July 6, 11:00 AM CST to 11:10 AM CST
- Where
- Randolph County, 1.4 mi NE of Lorine to 2.48 mi ENE of Lorine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.311, -91.049
A large tree was down across Highway 90 and Springview road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643297.